Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Amarillo, TX

August 7, 2021Texas County, Oklahoma

NWS Amarillo, TX issued this special weather statement at Aug 7, 2021, 9:58 PM CDT for Texas County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2021, 9:58 PM CDT (02:58 UTC)
Expired
Aug 7, 2021, 10:30 PM CDT
In force
32 min
Issued by
NWS Amarillo, TX
Hail
0.50 in
Wind
50

County Texas County, OK

The radar

The Dodge City radar (KDDC), 166 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1651 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
2554 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

399 
WWUS84 KAMA 080258
SPSAMA

Special Weather Statement
National Weather Service Amarillo TX
958 PM CDT Sat Aug 7 2021
 
OKZ002-003-080330-
Texas OK-Beaver OK-
958 PM CDT Sat Aug 7 2021

...Strong thunderstorms will impact portions of northwestern Beaver
and central Texas Counties through 1030 PM CDT...

At 957 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Hough to 7 miles southwest
of Turpin. Movement was east at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Guymon, Hooker, Tyrone, Optima, Hough, Baker, Adams, Boyd and Turpin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma.

&&

LAT...LON 3671 10177 3664 10078 3699 10085 3692 10180
TIME...MOT...LOC 0257Z 290DEG 13KT 3680 10164 3678 10094 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

Ward

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:20 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Aug 7, 6:20 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
620 PM CDT Sat Aug 7 2021

.AVIATION...
00Z TAF Cycle

Showers and thunderstorms are expected to impact the Dalhart,
Guymon and Amarillo TAF sites between 00Z and 04Z Sunday. VFR
conditions will prevail at all three TAF sites through the TAF
forecast period. Winds will mainly be from the south and southwest
5 to 15 knots except east and southeast at Dalhart and Guymon.
Winds will be stronger and more erratic in and near thunderstorms
between 00Z and 04Z Sunday. Low level wind shear will be possible
at the Amarillo TAF site between 08Z and 12Z Sunday.

Schneider

&&

.PREV DISCUSSION... /Issued 204 PM CDT Sat Aug 7 2021/

SHORT TERM...This afternoon through Tomorrow...

Closely watching surface obs and satellite trends this afternoon
as strong to severe thunderstorms are possible this afternoon into
the early evening hours for a good portion of the Panhandles.

Latest obs as we go into the early afternoon hours shows
widespread Td values ranging from the mid 50s in the west to
lower and mid 60s in the east. Although not an abundant amount of
moisture, especially aloft in the vertical profiles, there should
be suffice moisture for showers and thunderstorms to develop.
Also watching a cold front now entering the far western Oklahoma
Panhandle where surface convergence ahead of the front is noted in
the northwestern Panhandles with some light showers that did
develop along the boundary back in the late morning hours.
Further aloft and back to the west, a H500 perturbation continues
to move SE into northern NM where Cu's are starting to develop
across parts of the Sangre de Cristos range.

Going further into the afternoon hours, latest hi-res guidance
in-conjunction with obs trends indicate storms will likely develop
across the northwest Panhandles as the main H500 perturbation
will assist to advect a good, but rather narrow corridor of
theta-e values north into the north central Panhandles. In-
conjunction with a 1.5 PVU wall displacing to the SE just ahead of
the main perturbation, this will help to amplify the main trough
as it move towards the Panhandles. As a result, an increase of
effective shear to values around 30-35 kts across the northwest
and north central Panhandles should take place. This will help to
develop more organized convection just ahead of the main cold
front. In particular, between 21Z and 00Z Sunday will be the time
window where the highest chances of SB convection is possible.
Mean CAPE values of 1000-1500 J/kg between latest data shows
suffice instability for thunderstorms to develop. Although better
ingredients for thunderstorms will mainly confined north of the
Panhandles, the previously indicated time window will be most
ideal for multi-cell and even a chance of some transient
supercells to initially develop from an area from Adrian NE
towards Eva and moves east throughout the afternoon and early
evening hours. Strong to severe storms will be possible. Damaging
wind gusts will be the main hazard as DCAPE values approach 2000
J/kg in some locations ahead of the front. Some large hail is also
possible, especially if rotating updrafts in transient supercells
can get established early on. LCL heights on average will be over
2000 m across all of the Panhandles where deep inverted-V
profiles also support damaging wind gusts.

Continuing past 02-03Z, further east into the eastern Panhandles,
latest log-p profiles shows a prominent cap in place.
Thunderstorms will be possible across the eastern Panhandles later
this evening. However, unless generated from a progressive
outflow boundary and/or cold pool, storms later this evening
should remain elevated and remain below severe limits, but will
watch trends closely. Storms should diminish and/or exit the
Panhandles by 06Z Sunday.

Another hot day in store for the Panhandles tomorrow with dry
conditions returning. High temperatures will range from the lower
90s to near 100 degrees.

Meccariello

LONG TERM...Sunday night through Friday

An upper ridge will build in over the Panhandles Sunday night
through Tuesday. Shortwave trough expected to push across the
Panhandles late Tuesday and Tuesday night. Scattered convection
possible across the forecast area late Tuesday afternoon through
Tuesday night which may linger into Wednesday morning.
Perturbations associated with upper trough Wednesday afternoon
into Wednesday night will allow for another round of scattered
convection across much of the Panhandles. Continued shortwave
troughing across the central Plains states into the Panhandles
late next week will allow for additional rounds of convection late
Thursday into Thursday night and again Friday afternoon into
Friday night.

Lee surface trough across eastern Colorado and eastern New Mexico
Sunday night into Monday will allow for much warmer or hot
conditions with downsloping southwesterly winds early this week.
Surface low over eastern Colorado Monday night will track
southward and approach the Panhandles as a cold front pushes south
and east across Kansas and Colorado by Tuesday. Cold front
forecast to push into the northern Panhandles Tuesday morning and
then become stationary or quasi-stationary across the northwest
half of the forecast area by Tuesday evening. Another frontal
boundary pushes south and east and approaches the Panhandles late
next week. After above normal temps Monday, near normal conditions
are expected by late next week.

Schneider

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11/7
Hazardous weather outlook, Aug 7, 9:04 PM CDT, 54 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
904 PM CDT Sat Aug 7 2021

OKZ001>003-TXZ001>020-317-081415-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
904 PM CDT Sat Aug 7 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Thunderstorms remain possible this evening across portions of the
combined Oklahoma and Texas Panhandles. A severe storm can't be
ruled out in the northeastern Panhandles, with large hail to
around the size of quarters and damaging winds of 60 to 70 mph the
primary hazards. A Severe Thunderstorm Watch is in effect until 11
PM for the eastern Oklahoma Panhandle and northeastern Texas
Panhandle.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms will be possible Tuesday evening through Friday
across most of the Oklahoma and Texas Panhandles. Any storms that
develop are expected to remain below severe levels at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation expected through this evening.

In the hours before

Special weather statement, Aug 7, 8:02 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Amarillo TX
802 PM CDT Sat Aug 7 2021

TXZ002-007-080130-
Sherman TX-Moore TX-
802 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of southeastern Sherman
and northern Moore Counties through 830 PM CDT...

At 802 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Cactus, or 11 miles north of Dumas, moving east at 30
mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dumas, Cactus and Sunray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Texas.

&&

LAT...LON 3613 10203 3613 10162 3585 10162 3584 10212
TIME...MOT...LOC 0102Z 273DEG 27KT 3602 10191

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

LFM
Special weather statement, Aug 7, 8:35 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Amarillo TX
835 PM CDT Sat Aug 7 2021

OKZ002-003-080200-
Texas OK-Beaver OK-
835 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of northwestern Beaver
and east central Texas Counties through 900 PM CDT...

At 834 PM CDT, Doppler radar was tracking a strong thunderstorm over
Adams, or 21 miles south of Liberal, moving northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail, which the
         hail could be accumulating.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Turpin, Floris, Baker and Adams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Oklahoma.

&&

LAT...LON 3687 10055 3661 10104 3677 10120 3700 10088
      3700 10067
TIME...MOT...LOC 0134Z 231DEG 36KT 3674 10104

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

LFM
Special weather statement, Aug 7, 8:57 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Amarillo TX
857 PM CDT Sat Aug 7 2021

OKZ002-003-TXZ003>005-080300-
Texas OK-Beaver OK-Ochiltree TX-Hansford TX-Lipscomb TX-
857 PM CDT Sat Aug 7 2021

...Strong thunderstorms will impact portions of Beaver, eastern
Texas, northwestern Lipscomb, northeastern Hansford and northern
Ochiltree Counties through 1000 PM CDT...

At 857 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southeast of Feterita to 5 miles south
of Turpin to 5 miles west of Waka. Movement was northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Perryton, Beaver, Hooker, Booker, Tyrone, Forgan, Hardesty, Elmwood,
Adams, Farnsworth, Boyd, Waka, Floris, Bryans Corner, Baker, Mocane,
Turpin and Balko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.

&&

LAT...LON 3629 10047 3625 10131 3669 10127 3699 10162
      3700 10032
TIME...MOT...LOC 0157Z 245DEG 27KT 3699 10138 3679 10090 3628 10115

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

LFM
Local storm report, Aug 7, 9:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
930 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HAIL             WAKA                    36.28N 101.05W
08/07/2021  E1.00 INCH       OCHILTREE          TX   TRAINED SPOTTER

&&

TLH
Special weather statement, Aug 7, 9:50 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Amarillo TX
950 PM CDT Sat Aug 7 2021

TXZ007-008-013-080345-
Hutchinson TX-Carson TX-Moore TX-
950 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of northeastern Carson,
Hutchinson and eastern Moore Counties through 1045 PM CDT...

At 950 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Sanford, or 16 miles northwest of Borger, moving
east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Borger, Fritch, Stinnett, Skellytown, Sanford, Pringle and Lake
Meredith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3569 10185 3598 10182 3600 10114 3554 10112
TIME...MOT...LOC 0250Z 269DEG 26KT 3581 10164

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ward
Special weather statement, Aug 7, 9:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
958 PM CDT Sat Aug 7 2021

OKZ002-003-080330-
Texas OK-Beaver OK-
958 PM CDT Sat Aug 7 2021

...Strong thunderstorms will impact portions of northwestern Beaver
and central Texas Counties through 1030 PM CDT...

At 957 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Hough to 7 miles southwest
of Turpin. Movement was east at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Guymon, Hooker, Tyrone, Optima, Hough, Baker, Adams, Boyd and Turpin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma.

&&

LAT...LON 3671 10177 3664 10078 3699 10085 3692 10180
TIME...MOT...LOC 0257Z 290DEG 13KT 3680 10164 3678 10094

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Ward

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:04 PM CDTSevere Thunderstorm WarningAMAPotter, Randall56 min
Aug 7, 7:16 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman44 min
Aug 7, 7:31 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson33 min
Aug 7, 7:46 PM CDTSpecial Weather StatementAMAHansford, Sherman29 min
Aug 7, 8:00 PM CDTSevere Thunderstorm WarningAMAHansford, Lipscomb, Ochiltree, Sherman60 min
Aug 7, 8:02 PM CDTSpecial Weather StatementAMAMoore28 min
Aug 7, 8:57 PM CDTSpecial Weather StatementAMAOchiltree63 min
Aug 7, 9:50 PM CDTSpecial Weather StatementAMAHutchinson55 min
Aug 7, 9:53 PM CDTSevere Thunderstorm WarningAMAHartley26 min
Aug 7, 10:09 PM CDTSpecial Weather StatementAMALipscomb36 min
Aug 7, 10:22 PM CDTSpecial Weather StatementAMAMoore38 min
Aug 7, 10:42 PM CDTSpecial Weather StatementAMAGray63 min
Aug 7, 10:46 PM CDTSevere Thunderstorm Warning Considerable damage threatAMACarson, Gray, Hutchinson, Roberts59 min
Aug 7, 11:24 PM CDTSpecial Weather StatementAMAHansford, Hutchinson36 min
Aug 7, 11:42 PM CDTSpecial Weather StatementAMAGray33 min
Aug 8, 12:06 AM CDTSpecial Weather StatementAMACarson, Roberts24 min
Aug 8, 12:29 AM CDTSpecial Weather StatementAMAHemphill46 min
Aug 8, 12:51 AM CDTSpecial Weather StatementAMAGray24 min
Aug 7, 7:14 PM CDTSpecial Weather StatementAMATexas31 min
Aug 7, 8:35 PM CDTSpecial Weather StatementAMABeaver25 min
Aug 7, 9:38 PM CDTAreal Flood AdvisoryAMATexas3 hr
Aug 7, 11:18 PM CDTSpecial Weather StatementAMABeaver27 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.